MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVERTEBRAL CERVICAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVERTEBRAL CERVICAL FUSION DEVICE
Model Number PD-31-200
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/13/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury or any serious injury that resulted in permanent impairment of body function or structure reported.However, there was new post-operation pain experienced by the patient likely due to implant migration during fusion resulted from the patient's active lifestyle.The pain led to the re-intervention.Although there was no device defect or malfunction reported in this case, the migrated implant led to a revision and therefore failed to perform as intended.For this reason and out of abundance of caution to comply with 21 cfr 803 requirements, this event was reported.Please note the event conclusion code (b)(4) in this mdr report is referring to the patient, not the surgeon or user.Not device defect or malfunction related.
 
Event or Problem Description
A patient received cervical fusion but did not follow the surgeon's post-operation advice to wear a soft collar to help stabilize the spine during fusion and was active in gaming within 14 days of the surgery.This patient later experienced pain on his right arm.The surgeon believed the gaming activity could have led to an implant migration resulted in the observed pain.The surgeon decided to perform a revision surgery to remove and replace the implant.The patient did not report any new or worsening symptoms after the revision.There was also no reported device malfunction before or after the revision.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
INTERVERTEBRAL CERVICAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6178292
Report Number3009394448-2016-00010
Device Sequence Number929794
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/10/2016
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number981008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2015
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight100